Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 148, NWS Jackson, MS

March 30, 2005Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 30, 2005, 7:06 PM CST for Jones County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 7:06 PM CST (01:06 UTC)
Expired
Mar 30, 2005, 7:45 PM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:55 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
889 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 310106
SVRJAN
MSC067-310145-
/O.NEW.KJAN.SV.W.0148.050331T0106Z-050331T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...PINE BELT AIRPORT...LAUREL...
  ELLISVILLE

* UNTIL 745 PM CST

* AT 706 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR PINE BELT AIRPORT...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLISVILLE BY 715 PM CST
  LAUREL BY 725 PM CST
  SANDERSVILLE BY 735 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3145 8940 3144 8894 3183 8893 3182 8912

$$

CRAVEN
1 follow-up statement
000 
WWUS54 KJAN 310118
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CST WED MAR 30 2005

MSC067-310145-
/O.CON.KJAN.SV.W.0148.000000T0000Z-050331T0145Z/
JONES MS-
718 PM CST WED MAR 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CST FOR
EASTERN JONES COUNTY...

AT 714 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OR ALONG A LINE 
EXTENDING FROM ELLISVILLE TO 15 MILES SOUTHEAST OF LAUREL...MOVING 
NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  I-59 EXIT 104 AT SANDERSVILLE AND SANDERSVILLE BY 730 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3163 8926 3144 8905 3144 8894 3183 8893
      3182 8912

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:50 PM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 30, 3:50 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CST WED MAR 30 2005

.SHORT TERM...A SIGNIFICANT SEVERE WEATHER EVENT IS ON TAP TONIGHT.
STRONG LOW LEVEL MOISTURE TRANSPORT (340K+ 850MB THETAE RIDGE AXIS
THROUGH NORTH CENTRAL GULF) LATE THIS AFTERNOON COMBINED WITH COLD
MID LEVEL TEMPERATURES (500MB TEMPS -12 DEG G) IS YIELDING STEEP
MID LEVEL LAPSE RATES AND GREAT CONVECTIVE INSTABILITY. DEEP LAYER
SHEAR HAS INCREASED TO 50KT IN 0-6KM LAYER...AND 0-1KM SHEAR HAS
INCREASED TO >20KTS. A CAPPING INVERSION 750MB IS LIMITING THE
DEVELOPMENT OF DEEP CONVECTION ATTM...BUT THE CONTINUED MOISTURE
TRANSPORT COMBINED WITH WEAK UPWARD FORCING AND AN APPROACHING
PSEUDO-DRYLINE WILL ALLOW FOR THUNDERSTORMS TO ERUPT QUICKLY EARLY
THIS EVENING. THINKING HAS NOT CHANGED MUCH IN TERMS OF CONVECTIVE
EVOLUTION: TSTM INITIATION IS MOST LIKELY TO OCCUR OVER NRN PORTIONS
OF THE OUTLOOK AREA IN NOSE OF STRONG LOW LEVEL THETAE RIDGE...WHERE
THE CAP WILL ERODE MORE QUICKLY...AND THEN IT SHOULD DEVELOP
SOUTHWARD AS THE NIGHT WEARS ON. GIVEN THE DEGREE OF INSTABILITY AND
DEEP LAYER SHEAR EXPECTED (0-6KM SHEAR  50KM)...FAIRLY GOOD
COVERAGE OF SEVERE WEATHER IS A STRONG POSSIBILITY AND THE RISKS FOR
LARGE HAIL/DMG WINDS/TORNADOES ARE BEING CONVEYED IN THE HWO.

ALSO OF SIGNIFICANCE IS THE RISK FOR HEAVY RAINFALL LATE TONIGHT
INTO THE EARLY MORNING HOURS THURSDAY...ESPECIALLY TO THE EAST OF
INTERSTATE 55. MODELS ARE IN AGREEMENT ON KEEPING A RESERVOIR OF
HIGH CONVECTIVE INSTABILITY AND PRECIPITABLE WATER (1.50 INCHES)
UPSTREAM FROM TSTM ACTIVITY THAT DEVELOPS OVERNIGHT. CONVECTIVE
PRECIPITATION OVER THE SOUTHEAST WILL BE PERSISTENT AS IT CONTINUES
TO BE FED FROM THIS MOIST AND UNSTABLE AIRMASS...AND THIS COULD
RESULT IN LOCALIZED VERY HEAVY RAINFALL TOTALS.

EXPECT A RELATIVE LULL IN THE ACTION FROM MID MORNING UNTIL LATE
AFTERNOON THURSDAY. THE PRIMARY SHORTWAVE TROUGH WILL BEGIN TO
APPROACH LATE IN THE DAY...RESULTING IN A RAPID INCREASE IN
CONVECTIVE PRECIPITATION THURSDAY EVENING. GENERALLY SPEAKING...
SEVERE WEATHER IS LIKELY TO OCCUR THURSDAY NIGHT AS DEEP LAYER SHEAR
WILL BE STRONG AND CONVECTIVE INSTABILITY SHOULD BE GREAT...BUT
FORECAST DETAILS ARE NOT OF HIGH CONFIDENCE AS MUCH WILL DEPEND ON
WHAT HAPPENS TONIGHT. MODELS DO SUGGEST THAT AN EAST-WEST ORIENTED
BOUNDARY WILL SET UP SOMEWHERE BETWEEN I-20 AND HWY 82...AND THIS
COULD CERTAINLY ENHANCE SEVERE WEATHER POTENTIAL IF IT HAPPENS. BEST
GUESS AT THIS TIME IS THAT SOME SORT OF LINEAR CONVECTIVE SYSTEM
WILL DEVELOP OVER THE ARKLATEX REGION IN THE EVENING AND SWEEP
EASTWARD ACROSS THE REGION...BRINGING THE POTENTIAL FOR SEVERE
WEATHER AND VERY HEAVY RAINFALL. DEPENDING ON HOW MUCH RAIN OCCURS
TONIGHT...ADDITIONAL HEAVY RAIN THURSDAY NIGHT COULD RESULT IN
FLOODING PROBLEMS. /EC/

.LONG TERM...FRI BULK OF PRECIP LOOKS TO BE INTO AL BUT THERE WILL
STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS CAA SQUEEZES
EVERYTHING OUT OF THE ATMOSPHERE. ONE PROBLEM WE WILL HAVE FRI WILL
BE WINDS. H925 WINDS AT H925 ARE UP TO 30KTS. WITH STRONG CAA IN
THE MID LEVELS...UNIDIRECTIONAL WINDS UP TO H7 AND 6 HR SFC PRESSURE
RISES B/T 7 AND 8 MB DURING THE AFTERNOON AND EVENING HRS...WE WILL
HAVE NO PROBLEM TRANSPORTING THESE STRONGER WINDS DOWN TO THE SFC. A
WIND ADV WILL POSSIBLY BE NEEDED FOR THE FRI AFTERNOON/EVENING.
WINDS WILL FINALLY BEGIN TO DIE DOWN LATE SAT MORNING AS THE STRONG
CAA IN THE MIDLEVELS MOVES TO THE EAST.

AFTER AN ACTIVE 48HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL
RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES
THE LANDSCAPE SAT THROUGH MIDDAY MONDAY. NW WINDS IN THE LL WILL KEEP
TEMPS BELOW NORMAL SAT BUT BY SUN WEST WINDS IN THE LOWER AND MID
LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS WARM FROM 2C FRI TO
CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO H85 MAY BE A PROBLEM
UNTIL MONDAY WHEN WINDS BECOME MORE UNIDIRECTIONAL UP TO THAT LEVEL.
SFC MOISTURE FROM RAINS THU AND INTO FRI WILL HELP KEEP TEMPS DOWN AS
WELL. I WILL USE H925 TEMPS AS A BASE FOR FORECAST HIGHS SAT AND SUN
KEEPING TEMPS AT OR JUST BELOW MEX GUIDANCE AND THEN I WILL USE H85
TEMPS FOR MON HIGHS. BY MON AFTERNOON THE SFC HIGH WILL BE SITUATED
JUST OFF THE SESTRN CONUS AND SOUTHERLY WINDS WILL ONCE AGAIN
TRANSPORT MOISTURE BACK INTO THE REGION. THIS IS AGREED BY ALL OF THE
EXTENDED RANGE MODELS. A STRONG S/W WILL APPROACH OUT OF THE NW
LATE TUE AND THIS WILL BRING SHRA AND TSRA BACK INTO THE FORECAST
BY LATE TUE/EARLY WED. /CAB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: EC
LONG TERM: CAB
Hazardous weather outlook, Mar 30, 3:39 PM CST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST WED MAR 30 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
312139-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
339 PM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS TONIGHT FOR PORTIONS OF
CENTRAL AND SOUTHERN MISSISSIPPI ALONG AND EAST OF A GRENADA...TO
VICKSBURG...TO NATCHEZ LINE. THE REMAINDER OF THE FORECAST AREA
WILL BE UNDER A SLIGHT RISK FOR SEVERE WEATHER.

SUPERCELLS WITH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREAT...WITH GOLFBALL SIZE HAIL OR LARGER POSSIBLE WITH A FEW
STORMS. TORNADOES ARE ALSO A POSSIBILITY...ESPECIALLY IN THE
PORTION OF THE FORECAST AREA COVERED BY THE MODERATE RISK.

SOUTHERLY WINDS WILL CONTINUE TO BRING GULF MOISTURE INTO THE
LOWER MISSISSIPPI VALLEY LATE THIS AFTERNOON WHILE A
DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL MOVE INTO
THE MIDDLE MISSISSIPPI VALLEY.	THIS FEATURE IS EXPECTED TO PUSH
A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI TONIGHT.

AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND
THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE
THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING
WINDS THIS EVENING. IN ADDITION...INCREASING LOW LEVEL WIND SHEAR
THIS EVENING ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR WILL
GIVE STORMS HERE AN ENHANCED POTENTIAL TO PRODUCE TORNADOES.

THUNDERSTORM ACTIVITY IS EXPECTED TO CONSOLIDATE INTO LINES AND
CLUSTERS LATE TONIGHT AS PRECIPITATION BECOMES MAINLY CONFINED TO
EASTERN MISSISSIPPI AFTER MIDNIGHT.

THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO
THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS.
HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO
LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE
NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO
INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS
OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE
SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK.

...FLOODING...
LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE
FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55
CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL
LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL
TOTALS OVER 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE
LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY
MORNING.

A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM
THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE
LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY
NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING
MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT
WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET
STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO
CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME
IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING
SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF
SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE
FORECAST AREA.

THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE
CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW
BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS.   THIS IS
DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE.

 IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF
WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE
POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS
EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON
AREAS OF ALREADY-SATURATED GROUND.  LOCAL STORM TOTALS OF 3 TO 5
INCHES ARE EXPECTED.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS WILL BE NEEDED
ACROSS THE FORECAST AREA STARTING LATE THIS AFTERNOON AND INTO
TONIGHT.  ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT
FOR MOST OF THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR
PORTIONS OF THE REGION DURING THE DAY TOMORROW.

OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED
THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 30, 6:47 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             4 E PRENTISS            31.60N 89.80W
03/30/2005  0.25 INCH        JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            PEA SIZED HAIL.

&&

WILSON
Local storm report, Mar 30, 6:50 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             COLLINS                 31.64N 89.56W
03/30/2005  0.75 INCH        COVINGTON          MS   LAW ENFORCEMENT

            PENNY HAIL.

&&

WILSON
Local storm report, Mar 30, 6:53 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             3 SW BROOKLYN           31.02N 89.22W
03/30/2005  0.25 INCH        FORREST            MS   AIRPLANE PILOT

            PEA HAIL

&&

WILSON
Local storm report, Mar 30, 6:54 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             3 SW BROOKLYN           31.02N 89.22W
03/30/2005  0.25 INCH        FORREST            MS   EMERGENCY MNGR

            PEA HAIL

&&

BYRD
Local storm report, Mar 30, 6:58 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             3 SW BROOKLYN           31.02N 89.22W
03/30/2005  1.00 INCH        FORREST            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL

&&

WILSON
Local storm report, Mar 30, 7:02 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             MOUNT OLIVE             31.76N 89.66W
03/30/2005  0.25 INCH        COVINGTON          MS   BROADCAST MEDIA

            PEA SIZED HAIL

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:32 PM CSTSevere Thunderstorm WarningJANForrest43 min
Mar 30, 6:43 PM CSTSevere Thunderstorm WarningJANCovington, Jasper, Jefferson Davis, Jones, Simpson, Smith62 min
Mar 30, 7:26 PM CSTSevere Thunderstorm WarningJANJasper, Lauderdale, Newton, Scott, Smith49 min
Mar 30, 7:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper63 min
Mar 30, 7:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton58 min
Mar 30, 8:02 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee58 min
Mar 30, 8:26 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha64 min
Mar 30, 8:37 PM CSTSevere Thunderstorm WarningJANClay53 min
Mar 30, 8:52 PM CSTSevere Thunderstorm WarningJANNoxubee23 min
Mar 31, 12:58 AM CSTSevere Thunderstorm WarningJANJones47 min
Mar 31, 1:06 AM CSTSevere Thunderstorm WarningJANForrest, Jones24 min
Mar 31, 1:18 AM CSTSevere Thunderstorm WarningJANLamar27 min
Mar 31, 1:19 AM CSTSevere Thunderstorm WarningJANKemper, Lauderdale56 min
Mar 31, 1:40 AM CSTSevere Thunderstorm WarningJANClarke35 min
Mar 31, 1:45 AM CSTSevere Thunderstorm WarningJANForrest, Jones75 min
Mar 31, 2:04 AM CSTSevere Thunderstorm WarningJANScott41 min
Mar 31, 2:26 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba64 min
Mar 31, 2:32 AM CSTSevere Thunderstorm WarningJANClarke43 min
Mar 31, 2:34 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion41 min
Mar 31, 2:37 AM CSTSevere Thunderstorm WarningJANJones23 min
Mar 31, 3:18 AM CSTFlash Flood WarningJANLauderdale, Newton3 hr
Mar 31, 3:41 AM CSTSevere Thunderstorm WarningJANCovington, Jones64 min
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 3:52 AM CSTFlash Flood WarningJANCovington, Jefferson Davis23 min
Mar 31, 4:05 AM CSTSevere Thunderstorm WarningJANJasper, Smith55 min
Mar 31, 4:41 AM CSTFlash Flood WarningJANClarke, Jasper, Jones3 hr
Mar 31, 4:46 AM CSTSevere Thunderstorm WarningJANNewton44 min
Mar 31, 6:10 AM CSTFlash Flood WarningJANLamar, Marion3 hr
Mar 31, 6:22 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion68 min
Mar 31, 6:29 AM CSTFlash Flood WarningJANCovington, Jefferson Davis3 hr
Mar 31, 7:04 AM CSTFlash Flood WarningJANForrest3 hr
Mar 31, 7:42 AM CSTFlash Flood WarningJANJones2 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.